It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-07-2008, 06:28 PM   #1
Newbie
(female)
 
Join Date: Jun 2008
Location: United States
Posts: 2
kittykat58 HB User
need help

I'm new here...and hope you all can help.

I have been on painkillers (up to about 120-130 mgs/day, as prescribed, combined oxycontin and percocet) for the past year for severe hip pain. 8 days ago I had THR surgery, and am rehabbing now at home. I had tapered down to about 50-60mgs/day before my surgery so I would have better pain control after the surgery.

now I am post-op and my doses went back up to around 150mgs/day while in the hospital and while at home, combined oxycodone IR and percocet. I also added oxycontin a few days out b/c I was taking the max of oxycodone IR every 3 hours -- felt very addictive. now it is just oxycontin and percocet. in the past few days I have pulled myself back down to ~120mgs/day of combined oxycontin and percocet, although I feel an extra 20-40/day would help me more.

I have probably 25 oxycontin left, maybe 40 percocet, and maybe 40 vicodin (which I haven't yet started using -- those are supposed to be my "step-down" drug when I run out of the stronger narcs).

I was open with the surgical team before my surgery about my daily use and have not misused or abused these drug (although I think I use too much due to tolerance and would like to take less).

I am desperate to taper down lower. I do not want to be on this high a dose and then be cut off by my surgeon (who was NOT the one prescribing for me pre-op) just because he decides I should done. I don't believe he has any idea about tapering or tolerance or any of this stuff.

how am I going to do this? I feel like I ran out of strength to taper any more, having gone through it for weeks and weeks before surgery, and now I am having trouble differentiating between post-op pain and the pain of decreasing my opiates. I just don't feel like I can cope with post-op pain and trying to cut my dose. but I also know that the prescribing period for this kind of surgery is usually around 2-3 weeks, maybe a month, so I think my surgeon will decide in a few weeks that I am "done", and stop prescribing (although I don't know this for a fact).

I am a recovering addict/alcoholic and was 20 years sober prior to this, apart from a couple of other surgeries in the past 5 years where I had to use pain meds.

please help! I don't know where to begin and just fear I will end up in CT and will not be able to cope with my family or the rehabbing I have to do following my surgery. I feel very scared because I just don't seem to have any strength left to fight the cravings or the need for pain meds.

 
Sponsors Lightbulb
   
Old 06-07-2008, 10:27 PM   #2
Member
(male)
 
Join Date: Apr 2008
Location: walnut creek,ca,usa
Posts: 73
niap HB User
Re: need help

I would just take 10 mg less a day..Until your down to were you should be..I dont know what else to say! I too am persribed the oxycontin with percocet ....Good luck to you!

niap

Last edited by mod-anon; 06-08-2008 at 05:03 AM. Reason: Please respond in a supportive and respectful manner to other posters.

 
Old 06-07-2008, 11:26 PM   #3
Senior Veteran
(male)
 
Join Date: Feb 2008
Location: Australia
Posts: 575
aussiejono HB User
Re: need help

Step 1

Take your oxycontin, and 4 Percacet a day... do this for 3 days

Step 2

Take your Oxycontin, and replace the percacet with 2 tabs of OTC Ibuprofen and 2 tabs of OTC Percogesic. Do this until the Oyxcontin is gone

Step 3

Take two Percacet and two advil 4 times a day for 3 dats, then one percacet and 2 advil four times a day until they are used up

Step 4

Take one Vicodin 4 times a day and two advil four times a day, then cut the Vicodin back to three times a day, then half three times a day

Count out your meds and ration them so that you can have a gradual stepdown

While withdrawing, Imodium can heklp if you get gut cramps, Benadryl can help with the nervousness and sleeplessness, and advil will help the pain.

You may need continues narcotics for your pain, but perhaps the patch would be better, less chance of doses escelating out of control.

Last edited by aussiejono; 06-07-2008 at 11:27 PM.

 
Old 06-08-2008, 04:58 AM   #4
Newbie
(female)
 
Join Date: Jun 2008
Location: United States
Posts: 2
kittykat58 HB User
Re: need help

I had a post here but it was edited citing that "responses need to be supportive and respectful" -- mine was, but I was expressing on an opinion and I guess the board does not like that. oh well!

so I just decided to take it off and go elsewhere.

Last edited by kittykat58; 06-08-2008 at 06:39 AM. Reason: My response was respectful and supportive -- prefer not to be deleted when expressing my own point of view.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 07:18 PM
I need good arguments for a stubborn endo tigger67 Thyroid Disorders 10 05-20-2010 12:08 PM
~ need a man's advice ~ mariagar Relationship Health 20 04-20-2010 07:41 AM
Really need to feel I'm not alone olderthen48 Chronic Pain 16 04-20-2010 03:40 AM
new...confused need help.... wolebearsnc Back Problems 8 04-18-2010 10:18 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:55 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!